Alert archive / California / Special Marine Warnings in 2010
Special Marine Warning 21, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Dec 21, 2010, 2:00 AM PST. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2010, 2:00 AM PST (10:00 UTC)
- Expired
- Dec 21, 2010, 2:45 AM PST
- In force
- 45 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 37 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
569 WHUS56 KEKA 211000 SMWEKA PZZ450-455-470-475-211045- /O.NEW.KEKA.MA.W.0021.101221T1000Z-101221T1045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE EUREKA CA 200 AM PST TUE DEC 21 2010 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM OVER PACIFIC WATERS... COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM OVER PACIFIC WATERS... WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM OVER PACIFIC WATERS... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... * UNTIL 245 AM PST * AT 159 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM...OR ABOUT 14 NM WEST OF PUNTA GORDA...MOVING NORTH AT 35 KNOTS. * THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 4057 12477 4055 12448 4000 12455 4001 12479 TIME...MOT...LOC 1000Z 186DEG 35KT 4021 12465 $$ BC
2 follow-up statements
578 FZUS76 KEKA 211023 MWSEKA MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 223 AM PST TUE DEC 21 2010 PZZ450-455-470-475-211045- /O.CON.KEKA.MA.W.0021.000000T0000Z-101221T1045Z/ 223 AM PST TUE DEC 21 2010 ...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 245 AM PST... FOR THE FOLLOWING AREAS... COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM OVER PACIFIC WATERS... COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM OVER PACIFIC WATERS... WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM OVER PACIFIC WATERS... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... AT 218 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM...OR ABOUT 11 NM WEST OF CAPE MENDOCINO...MOVING NORTH AT 35 KNOTS. THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING... AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 4057 12477 4055 12448 4023 12454 4024 12475 TIME...MOT...LOC 1023Z 186DEG 35KT 4043 12462 $$ BC
705 FZUS76 KEKA 211036 MWSEKA MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 236 AM PST TUE DEC 21 2010 PZZ450-455-470-475-211046- /O.EXP.KEKA.MA.W.0021.000000T0000Z-101221T1045Z/ 236 AM PST TUE DEC 21 2010 ...SPECIAL MARINE WARNING WILL EXPIRE AT 245 AM PST... THE AFFECTED AREAS WERE... COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM OVER PACIFIC WATERS... COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM OVER PACIFIC WATERS... WATERS FROM CAPE MENDOCINO TO PT. ARENA CA FROM 10 TO 60 NM OVER PACIFIC WATERS... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... LAT...LON 4057 12477 4055 12448 4023 12454 4024 12475 TIME...MOT...LOC 1036Z 186DEG 35KT 4056 12460 $$ BC
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 20, 9:35 PM PST, 4 hours 25 minutes earlier.
Area forecast discussion, Dec 20, 9:35 PM PST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 935 PM PST MON DEC 20 2010 .SYNOPSIS...SHOWER ACTIVITY WILL CONTINUE TONIGHT AND TUESDAY AS A LOW PRESSURE TROUGH EXITS THE REGION. ANOTHER COLD FRONT WILL PUSH ACROSS THE REGION TUESDAY EVENING AND OVERNIGHT...BRINGING MORE SIGNIFICANT RAINS AND HIGH ELEVATION SNOW. IN ADDITION...GUSTY SOUTH WINDS WILL BE FOUND TUESDAY ALONG THE COASTAL REGIONS AND RIDGES. && .UPDATE...WE WILL ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE AT 10 PM AS SHOWER ACTIVITY HAS SUBSTANTIALLY DECREASED...ESPECIALLY ACROSS TRINITY COUNTY. SNOW LEVELS ARE CURRENTLY AROUND 3000 FT...BUT ANY CONVECTIVE SNOW SHOWER WILL CERTAINLY BE ABLE TO DRIVE SNOW DOWN TO 2500 FT. JCA && -----------------PREVIOUS DISCUSSION---------------------- .DISCUSSION...SHOWER ACTIVITY FINALLY STARTING TO SLOWLY DIMINISH THIS AFTERNOON. WILL LET WINTER WEATHER ADVISORY CONTINUE THROUGH THIS EVENING AS ANY ADDITIONAL ACCUMULATION /HOWEVER LIGHT/ WILL CONTRIBUTE TO HAZARDOUS TRAVEL ACROSS THE AREA ABOVE 2500 FEET. WEDGE OF RELATIVELY DRIER AIR WILL PUSH INTO THE REGION OVERNIGHT AND FOR THE FIRST PART OF TUESDAY. HOWEVER...TROUGHING ALOFT WILL KEEP LIGHT INSTABILITY SHOWERS AROUND AND HAVE KEPT LIKELY POPS IN ACCORDINGLY. NEXT VORT MAX CURRENTLY NORTH OF 40N BETWEEN 140W AND 130W PER SATELLITE IMAGERY WILL DIG AND BECOME MORE SHARP TROUGH AS IT PIVOTS ACROSS THE REGION. BAND OF HEAVY RAIN ASSOCIATED WITH STRONG LIFT AS TROUGH STRENGTHENS REMAINS OFFSHORE TUESDAY...BUT THEN QUICKLY PUSHES THROUGH TUESDAY EVENING/OVERNIGHT AS SECONDARY VORT MAX SWINGS AROUND THE BASE OF THE MAIN TROUGH. RAINFALL AMOUNTS LOOK TO BE .5 TO 1.5 INCHES WITH THIS TROFPA...ALTHOUGH SOME FAVORED RIDGES WILL SEE UP TO 2 INCHES...ESPECIALLY FROM CAPE MENDOCINO AND AREAS SOUTH. SNOW LEVELS LOOK TO FALL TO AROUND 3000 FT...WITH 2 TO 5 INCHES OF SNOW ACCUMULATION POSSIBLE BELOW 4500 FT. MOST PASSES SHOULD NOT BE AFFECTED ADVERSELY. BY WEDNESDAY AND CONTINUING THROUGH EARLY FRIDAY...JUST LIGHT INSTABILITY SHOWER ACTIVITY IS EXPECTED. FOR THE HOLIDAY WEEKEND...EXTENDED MODELS ARE SHOWING ANOTHER SIGNIFICANT PRECIP STORM SYSTEM AIMED AT THE NORTH COAST REGION FRIDAY NIGHT AND SATURDAY...AGAIN LOOKING TO FOCUS ON THE SOUTHERN HALF OF THE EKA FORECAST AREA WITH 1 TO 3 INCHES. IMPACTS WITH THIS UPCOMING STORM MAY BE MORE SEVERE AS SATURATED GROUND CONDITIONS WILL MAKE ROCK SLIDES AND NUISANCE FLOODING EVEN MORE LIKELY. AT THIS TIME...SNOW LEVELS LOOKS TO FALL TO NEAR 2500 FEET AGAIN...AND IF SO WOULD AFFECT TRAVEL CONDITIONS. STAY TUNED. BETTWY && .AVIATION...AN UPPER LOW ALONG WITH ROBUST SOUTHERLY FLOW WILL CONTINUE TO GENERATE SHOWER ACTIVITY TONIGHT. COASTAL AREAS SHOULD SEE A DECREASE IN SHOWERS AS WINDS BECOME SOUTHEASTERLY IN RESPONSE TO ANOTHER TROUGH OFFSHORE. OVERALL EXPECT VFR EXCEPT FOR BRIEF IFR IN SNOW SHOWERS AND MVFR IN RAIN SHOWERS. DJB && .MARINE...SEAS WERE BORDERLINE FOR A WARNING, 13 FT AT 11 SECONDS, EARLY THIS AFTERNOON. EXPECT SEAS TO FLUCTUATE AROUND WARNING LEVEL THIS EVENING THEN SLOWLY SUBSIDE THROUGH THE NIGHT. NEXT ISSUE IS THE STRONG WIND IN ADVANCE OF THE NEXT FRONT. A GALE WARNING HAS ALREADY BEEN ISSUED BEYOND 10NM. HARD TO TELL HOW MUCH OF THE GALE FORCE WIND WILL CREEP INSIDE 10NM AND FOR NOW WILL ADD A FEW GUSTS TO 35 KT WITH FRONTAL PASSAGE. TIMING OF THE PASSAGE OF THE STRONG WINDS IS NOT CERTAIN. NAM12 WAS A TAD SLOWER AND CONSIDERING THE SLOW MOTION OF THESE STORMS MAY END UP BEING BETTER. THUS HELD ONTO THE GALE THROUGH TUE EVENING. WINDS SHOULD GO LIGHTER ON WED AND PERHAPS INTO THU BEFORE THE NEXT STORMS HITS. WINDS MAY GO LOW END STORM WARNING WITH THIS ONE ON FRI. GFS AND ECMWF WERE NOT IN GOOD AGREEMENT HERE...BUT PREFER THE GFS AS THE ECWMF IS ALMOST ALWAYS TOO LOW. THUS WILL BEEF UP THE WIND AND HIGHLIGHT IN THE MARINE WEATHER STATEMENT. SEAS WILL BE DOMINATED BY SHORT PERIOD WAVES THROUGH THE WEEK...MAINLY RESULTING DIRECTLY FROM THE STRONG SOUTHERLY WINDS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...COASTAL FLOOD ADVISORY CAZ001. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY PZZ450-455. GALE WARNING PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 20, 1:54 PM PST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 154 PM PST MON DEC 20 2010 CAZ004-211430- UPPER TRINITY RIVER- 154 PM PST MON DEC 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND SATURDAY...AND MAY BRING ACCUMULATING SNOW TO MOUNTAIN PASSES. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ001-211430- REDWOOD COAST- 154 PM PST MON DEC 20 2010 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY FOR THE KING SALMON AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COASTAL FLOOD ADVISORY IS IN EFFECT TUESDAY MORNING FOR THE KING SALMON AREA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-211430- NORTH COAST INTERIOR- 154 PM PST MON DEC 20 2010 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS EVENING. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND SATURDAY...AND MAY BRING ACCUMULATING SNOW TO MOUNTAIN PASSES. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-076-211430- MENDOCINO COAST-MENDOCINO INTERIOR- 154 PM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT. SOME STORMS MAY PRODUCE SMALL HAIL. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 7:12 PM PST | Special Marine Warning | EKA | 63 min | |
| Dec 20, 8:16 PM PST | Special Marine Warning | EKA | 44 min | |
| Dec 20, 8:26 PM PST | Special Marine Warning | EKA | 64 min | |
| Dec 20, 9:01 PM PST | Special Marine Warning | EKA | 49 min | |
| Dec 20, 9:22 PM PST | Special Marine Warning | EKA | 83 min | |
| Dec 20, 9:47 PM PST | Special Marine Warning | EKA | 58 min | |
| Dec 20, 10:55 PM PST | Special Marine Warning | EKA | 50 min | |
| Dec 21, 12:40 AM PST | Special Marine Warning | EKA | 35 min | |
| Dec 21, 1:01 AM PST | Special Marine Warning | EKA | 44 min | |
| Dec 21, 2:14 AM PST | Special Marine Warning | EKA | 31 min | |
| Dec 21, 2:49 PM PST | Coastal Flood Advisory | EKA | 23 hr |
Nearby
Special Marine Warnings in California, 2010Every special marine warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.